Alert archive / Nevada / Wind Advisories in 2026
Wind Advisory 2, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Feb 15, 2026, 11:25 AM PST for 4 counties in Nevada. It took effect at Feb 16, 2026, 8:00 AM PST. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2026, 11:25 AM PST (19:25 UTC)
- In effect from
- Feb 16, 2026, 8:00 AM PST
- Expired
- Feb 17, 2026, 10:00 PM PST
- In force
- 38 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 164 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 7.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2179 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
916 WWUS75 KLKN 151925 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1125 AM PST Sun Feb 15 2026 NVZ035-037-040-041-161330- /O.NEW.KLKN.WI.Y.0002.260216T1600Z-260218T0600Z/ White Pine-Southern Lander and Southern Eureka-Northwestern Nye- Northeastern Nye- Including the cities of Preston, Round Mountain, Cherry Creek, Ely, McGill, Manhattan, Lund, Garden Pass, Tonopah, Pinto Summit, Eureka Airport, Eureka, Hickison Summit, Ely Airport, Duckwater, Ruth, Blue Eagle Ranch, Grass Valley, and Diamond Valley 1125 AM PST Sun Feb 15 2026 ...WIND ADVISORY IN EFFECT FROM 8 AM MONDAY TO 10 PM PST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...White Pine, Southern Lander and Southern Eureka, Northeastern Nye, and Northwestern Nye Counties. * WHEN...From 8 AM Monday to 10 PM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Patchy blowing dust will reduce visibility to one mile or less in spots. * ADDITIONAL DETAILS...Winds will diminish Monday night to below advisory thresholds but are expected to strengthen during the early morning hours on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 86
6 follow-up statements
629 WWUS75 KLKN 160840 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1240 AM PST Mon Feb 16 2026 NVZ035-037-040-041-162300- /O.CON.KLKN.WI.Y.0002.260216T1600Z-260218T0600Z/ White Pine-Southern Lander and Southern Eureka-Northwestern Nye- Northeastern Nye- Including the cities of Duckwater, McGill, Diamond Valley, Cherry Creek, Ruth, Ely Airport, Eureka, Hickison Summit, Lund, Garden Pass, Tonopah, Preston, Blue Eagle Ranch, Grass Valley, Pinto Summit, Manhattan, Round Mountain, Eureka Airport, and Ely 1240 AM PST Mon Feb 16 2026 ...A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PST THIS MORNING UNTIL 10 PM PST TUESDAY EVENING... * WHAT...Sustained south to southwest winds 25 to 35 mph, with gusts near 55 mph. * WHERE...White Pine, Southern Lander and Southern Eureka, Northeastern Nye, and Northwestern Nye Counties. * WHEN...From 8 AM PST this morning until 10 PM PST Tuesday evening. * IMPACTS...Gusty winds will blow around unsecured objects. Blowing dust will reduce visibilities at times. Travel will be difficult, particularly for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BS
991 WWUS75 KLKN 162138 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 138 PM PST Mon Feb 16 2026 NVZ035-037-040-041-171100- /O.CON.KLKN.WI.Y.0002.000000T0000Z-260218T0600Z/ White Pine-Southern Lander and Southern Eureka-Northwestern Nye- Northeastern Nye- Including the cities of Grass Valley, Ruth, Ely Airport, Pinto Summit, Duckwater, Diamond Valley, Garden Pass, Eureka Airport, Manhattan, Blue Eagle Ranch, Cherry Creek, Ely, Tonopah, Hickison Summit, Lund, McGill, Preston, Eureka, and Round Mountain 138 PM PST Mon Feb 16 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...White Pine, Southern Lander and Southern Eureka, Northeastern Nye, and Northwestern Nye Counties. * WHEN...Until 10 PM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 98
132 WWUS75 KLKN 171010 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 210 AM PST Tue Feb 17 2026 NVZ035-037-040-041-171815- /O.CON.KLKN.WI.Y.0002.000000T0000Z-260218T0600Z/ White Pine-Southern Lander and Southern Eureka-Northwestern Nye- Northeastern Nye- Including the cities of Diamond Valley, Pinto Summit, Cherry Creek, Blue Eagle Ranch, Eureka, Garden Pass, Preston, Round Mountain, Manhattan, Lund, Grass Valley, Hickison Summit, Tonopah, Duckwater, Ely Airport, McGill, Ruth, Ely, and Eureka Airport 210 AM PST Tue Feb 17 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts between 35 and 55 mph. * WHERE...White Pine, Southern Lander and Southern Eureka, Northeastern Nye, and Northwestern Nye Counties. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Travel will be difficult, particularly for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 92
557 WWUS75 KLKN 171014 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 214 AM PST Tue Feb 17 2026 NVZ035-037-040-041-180115- /O.CON.KLKN.WI.Y.0002.000000T0000Z-260218T0600Z/ White Pine-Southern Lander and Southern Eureka-Northwestern Nye- Northeastern Nye- Including the cities of Diamond Valley, Pinto Summit, Cherry Creek, Blue Eagle Ranch, Eureka, Garden Pass, Preston, Round Mountain, Manhattan, Lund, Grass Valley, Hickison Summit, Tonopah, Duckwater, Ely Airport, McGill, Ruth, Ely, and Eureka Airport 214 AM PST Tue Feb 17 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts between 35 and 55 mph. * WHERE...White Pine, Southern Lander and Southern Eureka, Northeastern Nye, and Northwestern Nye Counties. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Travel will be difficult, particularly for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 92
552 WWUS75 KLKN 172352 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 352 PM PST Tue Feb 17 2026 NVZ035-037-040-041-180600- /O.CON.KLKN.WI.Y.0002.000000T0000Z-260218T0600Z/ White Pine-Southern Lander and Southern Eureka-Northwestern Nye- Northeastern Nye- Including the cities of Lund, Garden Pass, Grass Valley, Diamond Valley, McGill, Ruth, Eureka, Hickison Summit, Manhattan, Duckwater, Round Mountain, Preston, Ely, Cherry Creek, Blue Eagle Ranch, Ely Airport, Eureka Airport, Tonopah, and Pinto Summit 352 PM PST Tue Feb 17 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph. * WHERE...White Pine, Southern Lander and Southern Eureka, Northeastern Nye, and Northwestern Nye Counties. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 98
573 WWUS75 KLKN 180538 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 938 PM PST Tue Feb 17 2026 NVZ035-037-040-041-180645- /O.EXP.KLKN.WI.Y.0002.000000T0000Z-260218T0600Z/ White Pine-Southern Lander and Southern Eureka-Northwestern Nye- Northeastern Nye- Including the cities of Blue Eagle Ranch, Garden Pass, Hickison Summit, Pinto Summit, Eureka Airport, Grass Valley, Round Mountain, Duckwater, Ruth, Preston, Ely, Lund, Manhattan, Tonopah, McGill, Diamond Valley, Eureka, Ely Airport, and Cherry Creek 938 PM PST Tue Feb 17 2026 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... Winds have subsided below advisory levels in most areas. There will however continue to be gusty winds the rest of this evening and overnight mainly across higher terrain in east-central NV, including NE Nye and White Pine counties as a cold front passes from NW to SE. Gusty winds and snow associated with the front are addressed in Winter Weather Advisories that remain in effect overnight into Wednesday. $$ 96
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 15, 12:01 AM PST, 11 hours 24 minutes earlier. Its key messages:
- 1201 AM PST Sun Feb 15 2026 * Strong southerly winds in Central Nevada Monday and Tuesday * A series of storm systems will impact Northern and Central Nevada Monday afternoon through Wednesday evening * Snow levels will drop to the valley floor Monday night * Winter driving conditions likely on all roads Tuesday night and Wednesday morning
Area forecast discussion, Feb 15, 12:01 AM PST, 11 hours 24 minutes before
Area Forecast Discussion...Updated National Weather Service Elko NV 1201 AM PST Sun Feb 15 2026 .KEY MESSAGES... 1201 AM PST Sun Feb 15 2026 * Strong southerly winds in Central Nevada Monday and Tuesday * A series of storm systems will impact Northern and Central Nevada Monday afternoon through Wednesday evening * Snow levels will drop to the valley floor Monday night * Winter driving conditions likely on all roads Tuesday night and Wednesday morning && .UPDATE...Issued at 1201 AM PST Sun Feb 15 2026 No changes were made to the forecast at this time. && .DISCUSSION... (Today through Saturday) WEATHER PATTERN OVERVIEW: A shortwave upper ridge will continue to keep the dry and unseasonably warm temperatures over Nevada through the rest of the weekend. Some afternoon gusts expected in central Nevada with speeds reaching up to 15-20 mph, gusts as high as 25-30. An upper level trough over the Pacific Coast is expected to enter the western United States tonight. Cloud levels expected to lower tonight as the front pushes further into Nevada. By Monday, the low pressure system will strengthen and begin to extend the trough over the southwest. The strength of the system will push moisture across the Sierra Nevada and into Central and Northern Nevada. Snow levels will be around 6000 feet to start as temperatures still expected to reach above normal during the day, but much colder temperatures from the front will arrive Monday night, dropping snow levels to the valley floor. This will make the precipitation Monday afternoon start as rain for the valleys, then transition to snow Monday night. Winds are expected to be strong for central Nevada Monday afternoon, with gusts reaching as high as 45 to 55 mph. Winds in northern Nevada will not be as strong, but may reach up to 20 to 30 mph in gusts. Tuesday and Wednesday, the low pressure system over the west coast of the United States will continue to keep the upper trough with southwesterly flow over the area. Potential for convective snow bands over central Nevada as CAPE values are forecasted to increase with negative lift indices, which will bring potential for higher snow rates and accumulations. Temperatures will continue on a cooling trend as highs Tuesday are expected to be slightly below normal in the 30s to low 40s, and overnight lows reaching into the teens to 20s. By Wednesday, temperatures expected to be even lower with highs in the 20s to 30s and low temperatures into the single digits to teens. Thursday and Friday, the upper trough is expected to remain over Nevada. Much of the snow front will have passed, leaving lingering snow shower chances across Northern Nevada. Temperatures will remain below normal with highs in the 20s to low 30s, and overnight lows in the single digits to teens. Saturday, the upper trough is expected to weaken into more of a zonal flow, however some models are indicating a weak upper ridge possible. The consistent outcome is warmer temperatures returning yet stay slightly below normal with highs in the 30s to 40s. Beyond the forecast, long range models are showing good agreement of another low pressure system impacting the Western United States. FORECAST CONFIDENCE & DEVIATIONS: High confidence of dry warm weather through the rest of the weekend. High confidence of strong gusty winds in central Nevada Monday and Tuesday. High confidence of winter weather impacts across northern and central Nevada Monday through Wednesday. High confidence of below normal temperatures Tuesday through Friday. Increased wind values in the NBM grids to reflect the strong gusty winds Monday and Tuesday. && .AVIATION... Look for VFR conditions at all terminals over the next 24 hour period. Breezy southerly winds across the central terminals with speeds up to 12-18kts, gusts 22-28 kts. Winds at northern terminals will be light, below 10 kts. && .LKN Watches/Warnings/Advisories... None. && 97
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 11:33 AM PST | Winter Weather Advisory | LKN | Elko, Eureka, Humboldt, Lander, Nye, White Pine | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.